MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS MEDIUM HANDLE-SOFT RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS MEDIUM HANDLE-SOFT RATCHET
Model Number 399.092
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: service & repair evaluation: the customer reported the device do not stay clamped.The repair technician reported the device was not in specification.Function not in spec is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality (cq).The evaluation was confirmed.Investigation flow: device interaction/ functional.Visual inspection: the reduction forceps w/serrated jaw-medium handle-soft ratchet (p/n: 399.092, lot #: 5800991) was returned and received at us cq.Upon visual inspection, it was observed that the lock pin which holds the device is broken at the pawl.The tip of the forceps jaws were nicked.No other issues were identified with the returned components of the device.Functional test: functional test was performed on the returned device.The device failed to hold in the lock position due to broken pawl.Can the complaint be replicated with the returned devices? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the respective drawings, reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed as the pawl of the reduction forceps w/serrated jaw-medium handle-soft ratchet (p/n: 399.124, lot #: 5800991) was broken, which could have contributed to the complaint condition.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during sterile processing, three (3) forceps do not stay clamped, one (1) forceps has a broken tip, two (2) screwdrivers has a broken tip, one (1) screwdriver has a loose bottom piece, two (2) large quick coupling ao adapter was broken.There is no patient involvement.This complaint involves six (6) devices.This report is for one (1) reduction forceps with points medium handle-soft ratchet.This is report is 4 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS MEDIUM HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9325152
Report Number2939274-2019-62212
Device Sequence Number16765083
Product Code HTD
UDI-Device Identifier10886982202321
UDI-Public(01)10886982202321
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.092
Device Catalogue Number399.092
Device Lot Number5800991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1